MAUDE Adverse Event Report: MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARD568446010A
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 2nd february, 2024 getinge became aware of an issue with one of surgical lights - powerled.It was stated the corrosion has built up on the covers.We decided to report the issue in abundance of caution as any rust particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
Event site name: (b)(6).Event site telephone: (b)(6).Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 1st february, 2024 getinge became aware of an issue with one of surgical lights - powerled.It was stated that corrosion has built up on the covers.We decided to report the issue in abundance of caution as any rust particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
The issue was raised to getinge by facilities manager.The correction of b3 date of event and b5 describe event and problem, d4 catalog # and version of model #, h3a device evaluated by manufacturer?, h3b device not eval provide code and h3c if other provide code -explain deems required.This is based on the internal evaluation.Previous b3 date of event: 2024-02-02; corrected b3 date of event: 2024-02-01.Previous b5 describe event and problem: on 2nd february, 2024 getinge became aware of an issue with one of surgical lights - powerled.It was stated the corrosion has built up on the covers.We decided to report the issue in abundance of caution as any rust particles falling off into sterile field or during procedure may cause contamination.Corrected b5 describe event and problem: on 1st february, 2024 getinge became aware of an issue with one of surgical lights - powerled.It was stated the corrosion has built up on the covers.We decided to report the issue in abundance of caution as any rust particles falling off into sterile field or during procedure may cause contamination.Previous d4 catalog # and d4 version of model # ard568436010a.Corrected d4 catalog # and d4 version of model # ard568446010a.Previous h3a device evaluated by manufacturer?: no (attach page to explain why not or provide code).Corrected h3a device evaluated by manufacturer?: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: blank.Previous h3c if other provide code -explain: device not returned to manufacturer.Corrected h3c if other provide code -explain: blank.Getinge became aware of an issue with one of surgical lights - powerled.It was stated that corrosion has built up on the covers.We decided to report the issue in abundance of caution as any rust particles falling off into sterile field or during procedure may cause contamination.Based on the information collected, it was established that when the event occurred, the surgical light did not meet its specification, due to corrosion on the covers, which could be considered as technical deficiency, and in this way the device contributed to the event.Provided information does not indicate if upon the event occurrence, the device was or was not being used for patient treatment.When reviewing similar reportable events registered for the issue of rust occurrence on powerled and hled surgical lights it was confirmed that in the last 5 years there is no event which led to the serious injury.Comparing the number of claimed devices to the number of devices sold worldwide, we can assume that the failure ratio of rust occurrence is moderate.As stated by the subject matter expert at the manufacturer¿s site, the photographic evidence shows rust formation and paint peeling on the device.It can be observed that the degradation of the paint and corrosion are mostly localized on the retention areas which shows that the stagnation of liquid or cleaning agent residues have caused paint damages and appearance of rust.Peeling paint and rust formation were probably caused by: - a stagnation of aggressive disinfectant and detergent products due to an inappropriate cleaning protocol.- the presence of liquid water or an exposure to humid air due to a high relative humidity of the operating room.The instruction for use indicates the environmental condition for use, the relative humidity must be between 20% and 75% (nu powerled 01581 en 09, page 17).To prevent any incident the instruction for use mentions to perform daily and monthly inspection in order to detect painting defects, impact marks or other damages (nu powerled 01581 en 09, page 20).The instruction for use mentions not to clean the device under running water nor spray a solution directly onto the device.Certain cleaning products or procedures may damage the paintwork of the device, which may result in particles falling onto the surgical site during an operation.Fumigation methods are unsuitable for disinfecting the unit and must not be used.The instruction for use mentions to wipe with a dry cloth and to make sure no liquid residue is left on the device after cleaning (nu powerled 01581 en 09, page 35-37).To reduce the appearance of rust or the degradation of the surface, the technical manual or maintenance manual mentions in the preventive maintenance protocol to lubricate some parts of device.The instruction for use mentions not to use a damaged device because it may lead to a risk of injury for users or a risk of infection for patients (technical manual, 01582en08, pages 16, 254) getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.

Brand Name
POWERLED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key18675501
Report Number9710055-2024-00137
Device Sequence Number7352601
Product Code FSY
UDI-Device Identifier03700712402624
UDI-Public(01)03700712402624
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARD568446010A
Device Catalogue NumberARD568446010A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown